Symptoms of an Atacand overdose can include extremely low blood pressure, dizziness, increased heart rate, and kidney failure. Anyone who has overdosed on Atacand needs to seek immediate medical attention. Although there is no treatment that can remove Atacand quickly once it has been absorbed by the body, a recent overdose can be treated by pumping the stomach.
Atacand Overdose: An OverviewAtacand® (candesartan cilexetil) is a medication used to control high blood pressure and congestive heart failure. Although it is rare, a person can overdose on Atacand just like any other medicine. The effects of an Atacand overdose will vary depending on a number of factors, including how much Atacand was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Atacand, seek medical attention immediately.
- Extremely low blood pressure
- Increased heart rate
- Increased levels of sodium or potassium in the blood
- Kidney failure.
Treatment for an Atacand OverdoseThe treatment for an Atacand overdose will vary. If the Atacand overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." However, there is no readily available treatment that can remove Atacand quickly once it has been absorbed into the body. Therefore, in these cases, treatment involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an Atacand overdose may include:
- Fluids through an intravenous (IV) line
- Medications to increase blood pressure
- Other treatments based on the complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Atacand.